Doctor insights on:
Nifedipine Diabetes Related Agent
What do you find to be typical progression of drugs in type 2 diabetes (ie, start on metformin, but will need to add another agent after x months, etc?
Many possible: Although metformin is the typical starting medication for most type 2 diabetics, many times it is not adequate alone to control sugars. Additional medications are based on many factors including: how high is your hemoglobin a1c, your weight, your age, other factors like heart, liver, and kidney function, cost factors. A typical next class of drugs would be a dpp-iv inhibitor or glp-1 agonist. ...Read more
Diabetes is a disease of increased blood glucose levels. Glucose is a type of sugar that comes from the intake of food. Insulin is a type of hormone that removes the glucose from the blood and moves it into the cells to provide them with energy. There are two different types of diabetes: type 1 and type 2. Type 1 diabetes is when the body does not make any insulin. Therefore, glucose stays inside the blood and does not move into the cells. Type 2 diabetes, which is commonly associated with obesity, is when the body is either resistant to the effects of insulin or when the body does not produce enough insulin. Increased levels of glucose in the body causes severe damage to the ...Read more
I was in vietnam and have heart/blood pressure/diabetes problems. What else is caused by agent orange?
Can my undifferentiated connective tissue disease be generated by my fathers severe exposure to agent orange? He has type 2 diabetes due to exposure.
Not likely.: The Institute of Medicine publishes a biennial report on the Agent Orange issue. There is limited but suggestive evidence of an association with diabetes (10% of the population has DM and very very few of them were ever exposed to AO) and no proposed evidence linking UCTD to paternal dioxin exposure. http://www.nap.edu/catalog.php?record_id=18395 ...Read more
Was in vietnam , have heart , high blood pressure, diabetes. It's sounding more like agent orange, can this be treated?
Ca++ channel blocker: The cause of edema in calcium channel blocker medications is due to the decrease in arteriolar resistance. The resistance change is not seen in the veins, so the pressure in the capillary beds is increased, thus causing fluid fluid shift into the tissues, resulting in edema. ...Read more
No: Always ask your family physician or whoever is prescribing you a new medication. Always make sure s/he knows about everything you're taking including natural organic supplements. You can also ask your pharmacist about your medications. Finally, if all else fails, check out www.Drugs.Com & online.Epocrates.Com (latter requires free registration). ...Read more
Nifedipine: When you have side effects speak to your doctor for a change in dose or medicine. There are lots of antihypertensives. ...Read more
No: Nifedipine is a blood pressure medication. As a calcium channel blocker, it relaxes the blood vessel and reduce the work load to your heart. Nifedipine does not cause bone loss. However, as with many calcium channel blocker, it may cause gingival overgrowth since it may cause soft tissue edema. Your interdental papilla (gum between the teeth) may become bulbous, increase in size, and bleeds. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Procardia diabetes related agent
- Diascan and diabetes
- Adalat diabetes related agent
- Ask a doctor a question free online
- Tes tape diabetes related agent
- Tronothane skin related agent
- Xylocaine skin related agent
- Regranex skin related agent
- Talk to a cardiologist online